Global Solutions of Semilinear System of Klein-Gordon Equations in de Sitter Spacetime

  • Karen YagdjianEmail author
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 44)


In this article we prove global existence of small data solutions of the Cauchy problem for a system of semilinear Klein-Gordon equations in the de Sitter spacetime. The mass matrix is assumed to be diagonalizable with positive eigenvalues. The existence is proved under the assumption that the eigenvalues are outside of some open bounded interval.


de Sitter spacetime Klein-Gordon equation Global solutions Huygens’ principle 

Mathematics Subject Classification

35L52 35L71 81T20 35C15 


  1. 1.
    Alberte, L.: Massive gravity on curved background.
  2. 2.
    Baskin, D.: A parametrix for the fundamental solution of the Klein-Gordon equation on asymptotically de Sitter spaces. J. Funct. Anal. 259, 1673–1719 (2010) MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Baskin, D.: Strichartz estimates on asymptotically de Sitter spaces.
  4. 4.
    Bateman, H., Erdelyi, A.: Higher Transcendental Functions, vol. 1. McGraw-Hill, New York (1953) Google Scholar
  5. 5.
    Birrell, N.D., Davies, P.C.W.: Quantum Fields in Curved Space. Cambridge University Press, Cambridge (1984) zbMATHGoogle Scholar
  6. 6.
    Brenner, P.: On the existence of global smooth solutions of certain semilinear hyperbolic equations. Math. Z. 167(2), 99–135 (1979) MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    D’Ancona, P.: A note on a theorem of Jörgens. Math. Z. 218(2), 239–252 (1995) MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    D’Ancona, P., Di Giuseppe, A.: Global existence with large data for a nonlinear weakly hyperbolic equation. Math. Nachr. 231, 5–23 (2001) MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Deser, S., Waldron, A.: Stability of massive cosmological gravitons. Phys. Lett. B 508, 347–353 (2001) MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Englert, F., Brout, R.: Broken symmetry and the mass of gauge vector mesons. Phys. Rev. Lett. 13(9), 321–323 (1964) MathSciNetCrossRefGoogle Scholar
  11. 11.
    Friedrich, H., Rendall, A.: The Cauchy problem for the Einstein equations. In: Einstein’s Field Equations and Their Physical Implications. Lecture Notes in Phys., vol. 540, pp. 127–223. Springer, Berlin (2000) CrossRefGoogle Scholar
  12. 12.
    Ginibre, J., Velo, G.: The global Cauchy problem for the nonlinear Klein-Gordon equation. Math. Z. 189(4), 487–505 (1985) MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Ginibre, J., Velo, G.: The global Cauchy problem for the nonlinear Klein-Gordon equation. II. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 6(1), 15–35 (1989) MathSciNetzbMATHGoogle Scholar
  14. 14.
    Hawking, S.W., Ellis, G.F.R.: The Large Scale Structure of Space-Time. Cambridge Monographs on Mathematical Physics, vol. 1. Cambridge University Press, London (1973) zbMATHCrossRefGoogle Scholar
  15. 15.
    Higgs, P.W.: Broken symmetries and the masses of gauge bosons. Phys. Rev. Lett. 13(16), 508–509 (1964) MathSciNetCrossRefGoogle Scholar
  16. 16.
    Higuchi, A.: Forbidden mass range for spin-2 field theory in de Sitter spacetime. Nucl. Phys. B 282(2), 397–436 (1987) MathSciNetCrossRefGoogle Scholar
  17. 17.
    Hörmander, L.: The Analysis of Linear Partial Differential Operators. IV: Fourier Integral Operators. Grundlehren der Mathematischen Wissenschaften, vol. 275. Springer, Berlin (1994) Google Scholar
  18. 18.
    Jörgens, K.: Das Anfangswertproblem im Grossen für eine Klasse nichtlinearer Wellengleichungen. Math. Z. 77, 295–308 (1961) MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Møller, C.: The Theory of Relativity. Clarendon, Oxford (1952) Google Scholar
  20. 20.
    Nakamura, M., Ozawa, T.: The Cauchy problem for nonlinear Klein-Gordon equations in the Sobolev spaces. Publ. Res. Inst. Math. Sci. 37(3), 255–293 (2001) MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Parker, L.E., Toms, D.J.: Quantum Field Theory in Curved Spacetime: Quantized Fields and Gravity. Cambridge Monographs on Mathematical Physics. Cambridge University Press, Cambridge (2009) zbMATHCrossRefGoogle Scholar
  22. 22.
    Pecher, H.: L p-Abschätzungen und klassische Lösungen für nichtlineare Wellengleichungen. I. Math. Z. 150, 159–183 (1976) MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Pecher, H.: Self-similar and asymptotically self-similar solutions of nonlinear wave equations. Math. Ann. 316(2), 259–281 (2000) MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Rendall, A.: Asymptotics of solutions of the Einstein equations with positive cosmological constant. Ann. Henri Poincaré 5(6), 1041–1064 (2004) MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Shatah, J., Struwe, M.: Geometric Wave Equations. Courant Lect. Notes Math., vol. 2. Am. Math. Soc., Providence (1998) zbMATHGoogle Scholar
  26. 26.
    Segal, I.E.: Non-linear semi-groups. Ann. Math. (2) 78, 339–364 (1963) zbMATHCrossRefGoogle Scholar
  27. 27.
    Segal, I.E.: The global Cauchy problem for a relativistic scalar field with power interaction. Bull. Soc. Math. Fr. 91, 129–135 (1963) zbMATHGoogle Scholar
  28. 28.
    Strauss, W.A.: Nonlinear scattering theory at low energy: sequel. J. Funct. Anal. 43(3), 281–293 (1981) MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Tolman, R.C.: Relativity, Thermodynamics, and Cosmology. Clarendon, Oxford (1934) Google Scholar
  30. 30.
    Vasy, A.: The wave equation on asymptotically de Sitter-like spaces. Adv. Math. 223(1), 49–97 (2010) MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Weinberg, S.: The Quantum Theory of Fields, vol. 2. Cambridge University Press, New York (1996) Google Scholar
  32. 32.
    Yagdjian, K., Galstian, A.: Fundamental solutions for the Klein-Gordon equation in de Sitter spacetime. Commun. Math. Phys. 285, 293–344 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Yagdjian, K.: The semilinear Klein-Gordon equation in de Sitter spacetime. Discrete Contin. Dyn. Syst., Ser. S, 2, 679–696 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Yagdjian, K.: On the global solutions of the Higgs boson equation. Commun. Partial Differ. Equ. 37, 447–478 (2012) MathSciNetzbMATHCrossRefGoogle Scholar
  35. 35.
    Yagdjian, K.: Global existence of the scalar field in de Sitter spacetime. J. Math. Anal. Appl. 396(1), 323–344 (2012) MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Texas-Pan AmericanEdinburgUSA

Personalised recommendations